| Model Number |
M00518251 |
| Medical Device Problem Code |
Occlusion Within Device (1423)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/14/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation that an interject¿ needle was used in the colon during an endoscopic mucosal resection (emr) procedure performed on (b)(6) 2018.According to the complainant, during preparation, it was impossible to inject through the needle.It was reported to be completely blocked.It was reported that even water could not be flushed through the needle.The procedure was completed with another interject¿ needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "okay".
Additional Manufacturer Narrative
An interject needle was returned for analysis.A visual evaluation of the returned device revealed that there were no visual defects noted, the returned device looks under good conditions without evidence of damages.No other anomalies were noted.Functional evaluation with the working length formed into two 2¿ diameter loops found the needle would extend and retract without issue.The handle operation was smooth when actuating the device.A second functional inspection was performed, a spare lab syringe was filled with water, several attempts to inject the water were made but they were unsuccessful, the water did not come out from the needle tip.The device was disassembled and an occlusion was found blocking the inner sheath at the proximal side of the needle.The reported complaint that the needle was noticed to be occluded was confirmed.Based on the information available and the analysis performed the complaint will be documented as "manufacturing execution error", the manufacturing process was not executed as validated/as designed.There is an investigation to address this issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in the colon during an endoscopic mucosal resection (emr) procedure performed on (b)(6) 2018.According to the complainant, during preparation, it was impossible to inject through the needle.It was reported to be completely blocked.It was reported that even water could not be flushed through the needle.The procedure was completed with another interject needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "okay".